Alert archive / Maine / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this red flag warning at May 22, 2020, 3:15 AM EDT. It took effect at May 22, 2020, 9:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2020, 3:15 AM EDT (07:15 UTC)
- In effect from
- May 22, 2020, 9:00 AM EDT
- Expired
- May 22, 2020, 7:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
594 WWUS81 KCAR 220715 RFWCAR URGENT - FIRE WEATHER MESSAGE National Weather Service Caribou ME 315 AM EDT Fri May 22 2020 MEZ001>006-010-011-015>017-031-032-222300- /O.UPG.KCAR.FW.A.0002.200522T1300Z-200522T2300Z/ /O.NEW.KCAR.FW.W.0002.200522T1300Z-200522T2300Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 315 AM EDT Fri May 22 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND INTERIOR DOWNEAST MAINE... The National Weather Service in Caribou has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM this morning to 7 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Northwest Aroostook, Northeast Aroostook, Northern Somerset, Northern Piscataquis, Northern Penobscot, Southeast Aroostook, Central Piscataquis, Central Penobscot, Southern Penobscot, Interior Hancock, Central Washington, Southern Piscataquis and Northern Washington. * TIMING...Friday. * WINDS...Northwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...Ranging from the low to mid 70s across northern Maine to the mid to upper 80s across Interior Downeast Maine. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...dry fuels...and warm temperatures will create dangerous fire weather conditions. && $$ MStrauser/VJN
1 follow-up statement
801 WWUS81 KCAR 222305 RFWCAR URGENT - FIRE WEATHER MESSAGE National Weather Service Caribou ME 705 PM EDT Fri May 22 2020 MEZ001>006-010-011-015>017-031-032-230015- /O.EXP.KCAR.FW.W.0002.000000T0000Z-200522T2300Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 705 PM EDT Fri May 22 2020 ...RED FLAG WARNING HAS EXPIRED FOR NORTHERN AND INTERIOR DOWNEAST MAINE... $$ JH/JS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at May 22, 1:30 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 22, 1:30 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
130 AM EDT Fri May 22 2020
.SYNOPSIS...
High pressure will continue to sink to the south of the region
through Friday. A cold front will approach from the north
tonight and then slowly begin to cross the region through Friday
evening. Canadian high pressure will then build across the area
Friday night through Saturday. The high will then move east
later in the weekend through early next week.
&&
.NEAR TERM /THROUGH TODAY/...
130 AM Update...
Relative humidity values remain very low for this time of the
night, with values in the upper 20s and near 30 percent across
northern Maine, including around the ongoing May Mountain fire
near Island Falls. With at least some mixing still occurring,
dew points were decreased from the 40s to the 30s over the next
several hours across the northern Maine. To accomplish this, the
25th percentile of guidance was applied to the aforementioned
area. Satellite shows mainly high clouds streaming in across
the area, with mid level clouds associated with the front still
well off to the north. There is some concern that lows this
morning may be too high across the north, but confidence was not
high enough to increase them with at least a few more hours of
cooling left.
Previous Discussion...
A cold front will begin to cross the St. John Valley early
Friday morning and then continue to sink slowly south across the
remainder of the forecast area during Friday afternoon. No
precipitation is expected with the passage of the front, as the
atmosphere remains very dry through the day Friday.
Expect partly sunny skies across northern areas on Friday and it
will not be quite as warm across the north as cooler air will work
in with the passage of the front. Expect highs across the north
to generally range from the low to mid 70s.
It will be a different story across central and Downeast areas,
as high temperatures will climb into the low to mid 80s ahead
of the approaching cold front, except it will be cooler along
the Downeast coast, under mainly sunny skies.
A Beach Hazard Statement has been issued for the Downeast Coast
for Friday.
Although wind will not be quite as gusty as today, critical
fire weather conditions are once again expected inland from the
coast on Friday. (See Fire Weather section below for details).
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
Cdfnt wl be crossing the area Fri evening and slide offshore after
midnight Fri night. This wl lead to much cooler lows acrs the north
with frost potential Sat morning under clear skies. Only caveat wl
be nrly winds not decreasing until closer to mrng as pressure
gradient rmns tight btwn sfc low scooting off of the mid-Atlantic
coast and hipres building twd the area from Hudson Bay.
Due to fropa, temps wl be around 10-15 degrees cooler than on
Friday. Blo normal temps expected acrs the north with near normal
temps over central and srn areas. High pressure wl be dominant thru
the end of the pd with a return to near normal on Sunday with the
exception of the immediate coast and outer islands with a srly flow
moving in fm the ocean to keep temps in the 50s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Long term period looks dry thru Tue. 12z guidance begins to vary by
Tue night with upr lvl ridge beginning to flatten on the operational
GFS and the GFS ensemble mean. EC does not start to flatten the
ridge until closer to Wed morning while CMC is the compromise soln.
Given the discrepancies in the model solns hv gone with chc for
showers as early as Tue evening thru Thu.
As for temps expect they wl continue to run well abv normal for
inland areas. As is typical of the area, expect immediate coast to
rmn in the 50s/l60s under srly flow. This looks to be the case for
the region thru the end of the long term pd.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR through Friday. West wind 15 to 20 kt with G25KT
thru early this evening, decreasing to around 10 kt tonight.
Wind becoming N to NW at the Aroostook county terminals after
daybreak Friday at 10 to 15 Kt with G 20kt and West to
Southwest wind 10 to 20kt with G25KT on Friday
SHORT TERM:
Fri night-Tuesday...Mainly VFR...may see MVFR cigs in --ra move
in late Tue afternoon. Winds N 5-10kts through Sat, light S on
Sun then becoming S 5-15kts Sun night-Tue.
&&
.MARINE...
NEAR TERM: Wind/seas will generally remain below SCA levels
through Friday but a few gusts to 25 kt are possible through
Friday afternoon.
SHORT TERM: Winds and seas will be marginal Sat morning into the
afternoon hours. No discernible period of SCA criteria being
met Sat night through Tuesday.
&&
.FIRE WEATHER...
After coordination with the Maine Forest Service and NWS Gray,
a Fire Weather Watch has been issued for all of Northern and
Downeast Maine for Friday, except for the Downeast coast.
Although winds will not be quite as gusty, minimum afternoon
relative humidities are expected to fall to 20 to 25 percent
along with wind gusts as high as 25 mph at times, especially
across central and Interior Downeast areas. These conditions
combined with dry fuels will once again result in the potential
for critical fire weather conditions across the Fire Weather
Watch area on Friday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Fire Weather Watch from 9 AM EDT this morning through this
evening for MEZ001>006-010-011-015>017-031-032.
Beach Hazards Statement from 8 AM EDT this morning through
this evening for MEZ029-030.
MARINE...None.
&&
Near Term...Duda/MStrauser
Short Term...Farrar
Long Term...Farrar
Aviation...Duda/MStrauser/Farrar
Marine...Duda/MStrauser/Farrar
Fire Weather...DudaHazardous weather outlook, May 21, 3:39 PM EDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 339 PM EDT Thu May 21 2020 MEZ001>006-010-011-031-032-221945- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 339 PM EDT Thu May 21 2020 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-221945- Southern Penobscot-Interior Hancock-Central Washington- 339 PM EDT Thu May 21 2020 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-221945- Coastal Hancock-Coastal Washington- 339 PM EDT Thu May 21 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-221945- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 339 PM EDT Thu May 21 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Red Flag Warnings in Maine, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.